MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY UNI TIBIAL IMPACTOR; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED,

SMITH & NEPHEW, INC. JRNY UNI TIBIAL IMPACTOR; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED,
Model Number 71441353
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a tkr surgery, a journey uni tibial impactor cracked during implantation.Surgery was completed with the same device, without any delay.No harm to the patient reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned journey uni tibial impactor confirms the plastic bumper fractured into two pieces.All the pieces were returned with the device.The device shows signs of significant use and wear.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY UNI TIBIAL IMPACTOR
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12544718
Report Number1020279-2021-07283
Device Sequence Number11190669
Product Code HSX
UDI-Device Identifier03596010588050
UDI-Public03596010588050
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441353
Device Catalogue Number71441353
Device Lot Number16AM18036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1